MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION C-QUR FX MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION C-QUR FX MESH; MESH, SURGICAL, POLYMERIC
Model Number 31326
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event, device not returned.
 
Event or Problem Description
Received report for a patient who received a c-qur fx hernia mesh was inserted into the left inguinal canal on (b)(6) 2017.This patient suffered from mesh inguinodynia, that is chronic groin pain associated with the mesh and had to have the mesh removed a year later.
 
Additional Manufacturer Narrative
Investigation: based on the review of the device history records and product complaint details atrium can find no fault with the product.This lot of mesh passed all quality and performance requirements.Clinical evaluation: a hernia occurs when an organ or internal tissue breaks through a hole in the muscles.Hernia repair surgery or herniorrhaphy involves returning the displaced tissues to their proper position.Hernioplasty is a type of hernia repair surgery where a mesh patch is sewn over the weakened region of tissue.C-qur fx is intended for use in soft tissue deficiencies including hernia repair, traumatic or surgical wounds and chest wall reconstruction procedures requiring reinforcement with a non-absorbable supportive material.An inguinal hernia occurs when the intestines or fat from the abdomen bulge through the lower abdominal wall into the inguinal, or groin, area.Hernias can be on one or both sides of the abdomen.Direct inguinal hernias are more common later in life because the abdominal wall weakens with age.Indirect inguinal hernias: this type of hernia is caused by a birth defect in the abdominal wall that is congenital (present at birth).Direct inguinal hernias: this type of hernia usually occurs in adult males.These are most often caused by a weakness in the muscles of the abdominal wall that develops over time, or are due to straining or heavy lifting.Inguinodynia is a debilitating chronic complication caused by a combination of noriceptive, neuropathic, and visceral elements.Its incidence is independent of the method of hernia repair.When inguinodynia is refractory to pharmacologic and interventional measures, triple neurectomy with removal of the mesh is the most effective option.
 
Event or Problem Description
N/a.

Brand Name
C-QUR FX MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8952771
Report Number3011175548-2019-00932
Device Sequence Number2585264
Product Code FTL
UDI-Device Identifier00650862313260
UDI-Public00650862313260
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K082748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number31326
Device Catalogue Number31326
Device Lot Number217808
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;